Why are the effects of my Botox injections gone within 5 weeks? (photos)

No effect by 5-6 weeks....meaning full movement. I am and always have been a thin, active woman; however, I started running marathons approximately 3 years ago. I also apply a thick layer of Rx Clindamycin/Benz 1/5% gel nightly to my face for acne. I abstained from Botox prior to my last injection for 4 months to see if that might help...it did not. I typically receive 50 units of Botox per visit. I have tried a second MD as well with the same end result. Please help! See 5 week photos below:

Doctor Answers 4

No Botox Result at 6 Weeks

If you have had a series of the same experiences with 50 units of Botox in the hands of two separate Doctors, you might want to try a) a higher dose of Botox, or b) try Dysport instead.  Some patient respond better to Dysport than Botox and vice versa.  The pictures show a brow with a very strong frontalis/ corrugator muscles, raising that possibility that higher doses are in your future.


Fort Myers Facial Plastic Surgeon
4.8 out of 5 stars 82 reviews

Why are the effects of my Botox injections gone within 5 weeks?

Causes are not enough units being given. I would offer a series of BOTOX injections. Start with 50 units to areas. Than in ONE week return to see effect, add units if needed. Than return 2nd week after initial, add units if needed. Than add up total # of units to a total amount to be done in 4 to 6 months at the initial visit again. 

Botox should last more than 5 weeks

Botos should last way more than five weeks. I would try a higher dose or try Dysport or Xeomin to see whether you do beter with one of those

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

Botox and lack of Effectiveness

Botox should last approximately 4 months.  50 Units is a sufficient dose for your Botox.  It looks like the placement may not have been correct or distributed properly.  I would seek out a board certified dermatologist with a great deal of experience with Botox for the last cosmetic results.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.